MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG M.BLUE 5 SYS W/PED.BURRHOLE RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG M.BLUE 5 SYS W/PED.BURRHOLE RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX846T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a m.Blue (part # fx846t) was implanted during a procedure performed on (b)(6) 2022.According to the complainant, the shunt system was believed to be operated in underdrainage and showed adjustment problems.The patient underwent a revision procedure on (b)(6) 2022.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 5 months, height: 67 centimeters (cm), weight: 7.39 kilograms (kg), gender: male.
 
Additional Manufacturer Narrative
Investigation: visual inspection: no significant deformations or damage of the valves were detected during the visual inspection.Permeability test: a permeability test has indicated that the valve has a blockage.The parts of catheter were permeable.Adjustment test: the m.Blue valve was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Computer control test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer control testing apparatus which simulates a cerebrospinal fluid flow.Because the valve is not permeable, a computer control test is not applicable.Internal inspection : after dismantling of the valve, deposits were found in m.Blue.Results: it should be noted that the product was received dry (i.E.Not submersed in liquid as recommended).The investigation of dry items is not significant due to the affect dry deposits of liquor and blood can have on product performance.In spite of this, we have investigated the valve to the best of our abilities.Based on our investigation results, we can determine a blockage in the valve at the time of our investigation.Dried deposits can be named as the cause of the clogging.Proteins in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
M.BLUE 5 SYS W/PED.BURRHOLE RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key16299944
Report Number3004721439-2023-00007
Device Sequence Number20352454
Product Code JXG
UDI-Device Identifier04041906504762
UDI-Public4041906504762
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K192266
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2025
Device Model NumberFX846T
Device Catalogue NumberFX846T
Device Lot Number20051258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Initial Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 MO
Patient SexMale
Patient Weight7 KG